Indiana, 2011Flash Flooding and Flooding in Indiana, July 2 to 3, 2011
July 2 to 3, 2011 · NWS IND · 18 events in 7 counties and zones
A line of showers and thunderstorms pushed south out of northern Indiana during the evening of July the 2nd. The strongest activity was mainly across western portions of central Indiana, where a number of straight-line wind damage and flash flooding observations were reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $145,000
- Crop damage
- $17,000
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of showers and thunderstorms pushed south out of northern Indiana during the evening of July the 2nd. The strongest activity was mainly across western portions of central Indiana, where a number of straight-line wind damage and flash flooding observations were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jul 2, 5:45 PM EST, 2 hours earlier.
Area forecast discussion, Jul 2, 5:45 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
645 PM EDT SAT JUL 2 2011
.UPDATE...
AVIATION SECTION HAS BEEN UPDATED BELOW.
&&
.SYNOPSIS...
A FRONTAL BOUNDARY WILL DROP SOUTH THROUGH THE REGION TONIGHT AND
SUNDAY BRINGING SCATTERED THUNDERSTORMS TO CENTRAL INDIANA. STORM
CHANCES WILL SHIFT SOUTH OF THE REGION BY MONDAY AFTERNOON AS A HIGH
PRESSURE RIDGE EXPANDS SOUTH FROM THE GREAT LAKES. THE FRONT WILL
LIFT BACK NORTH INTO THE OHIO VALLEY FOR MIDWEEK WITH ADDITIONAL
STORM CHANCES. HIGH PRESSURE WILL THEN BUILD INTO CENTRAL INDIANA
FOR FRIDAY AND SATURDAY WITH DRIER AND LESS HUMID AIR SPREADING INTO
THE AREA.
&&
.NEAR TERM /TONIGHT/...
HOT HUMID AIRMASS ACROSS THE FORECAST AREA THIS AFTERNOON AS
TEMPERATURES HAVE WARMED INTO THE LOWER 90S IN MANY AREAS. SOME OF
THE HIGHEST DEWPOINTS SEEN ACROSS CENTRAL INDIANA SO FAR THIS YEAR
WITH SOME AREAS NORTH OF I-70 IN THE MID AND UPPER 70S. THIS WAS
CREATING OPPRESSIVE CONDITIONS WITH HEAT INDICES OVER 100 DEGREES.
FOCUS TONIGHT IS ON THUNDERSTORM CHANCES AS THE BOUNDARY APPROACHES
FROM THE NORTH. MESOANALYSIS INDICATING THAT THE CONVECTIVE
INHIBITION PRESENT EARLIER TODAY IS NOW JUST ABOUT GONE WITH AN AXIS
OF MLCAPES APPROACHING 5000 J/KG EXTENDING IMMEDIATELY AHEAD OF THE
FRONT FROM CENTRAL ILLINOIS INTO NORTHERN INDIANA. AS CONVECTIVE
TEMPS ARE REACHED BY LATE AFTERNOON AND CAP IS FINALLY BROKEN...
ANTICIPATE ROBUST CONVECTIVE DEVELOPMENT IN THESE AREAS MIGRATING
SOUTHEAST INTO NORTHERN PORTIONS OF THE FORECAST AREA THROUGH THE
EVENING. CONVECTIVE INTENSITY WILL BE HIGHLY DEPENDENT ON THE
INSTABILITY AND STEEP LAPSE RATES PRESENT AS MORE SIGNIFICANT MID
LEVEL FORCING REMAINS DISPLACED OVER THE GREAT LAKES. EXPECT PULSE
CONVECTION THIS EVENING AS BL SHEAR VALUES PROGGED AT LESS THAN
15KTS WILL HINDER MORE EXTENDED CONVECTIVE ORGANIZATION AS THE
STORMS MOVE SOUTH INTO THE REGION. MAIN CONCERN FROM THE STORMS WILL
BE DAMAGING WINDS AND STORM MOTION AT 10-15KTS SUGGESTIVE OF
POTENTIAL FOR LOCALIZED HEAVY RAINS AS STORMS LIKELY TO BE SLOW
MOVERS.
WILL CONTINUE WITH CHANCE POPS OVER NORTHERN HALF OF THE FORECAST
AREA THIS EVENING...ENCOMPASSING THE ENTIRE FORECAST AREA OVERNIGHT
AS THE BOUNDARY SLIDES SOUTH. INSTABILITY WILL GRADUALLY WANE
TONIGHT WITH LOSS OF DAYTIME HEATING...WITH STORMS DECREASING IN
INTENSITY AND COVERAGE OVERNIGHT. LIGHT WINDS AND ABUNDANT LOW LEVEL
MOISTURE SUPPORTIVE OF HAZE/FOG PRIOR TO DAYBREAK AND WILL INSERT
PATCHY FOG.
TEMPS...LEANED TOWARDS WARMER MET GUIDANCE FOR LOWS OVERNIGHT AS
MOST OF THE FORECAST AREA LIKELY TO REMAIN IN THE LOWER 70S THROUGH
DAYBREAK SUNDAY.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
FORECAST CHALLENGES THROUGH THE SHORT TERM FOCUS ON PRECIP CHANCES
AND TEMPS AS THE FRONTAL BOUNDARY SLIDES SLOWLY SOUTH OF THE OHIO
RIVER. PREFER A MODEL CONSENSUS LED BY THE SREF AND ECMWF THROUGHOUT
THE PERIOD.
FRONT WILL BE LOCATED ACROSS SOUTHERN FORECAST AREA SUNDAY MORNING
AND WILL TAKE THE DAY TO PROGRESS SOUTH INTO KENTUCKY AS RIDGING
ALOFT RETROGRADES BACK INTO THE SOUTHERN PLAINS. SCATTERED
CONVECTION WILL LIKELY BE ONGOING IN THE VICINITY OF THE FRONT
SUNDAY MORNING...WITH RENEWED DEVELOPMENT THROUGH THE DAY ACROSS
SOUTHERN INDIANA. STORMS WILL ONCE AGAIN BE HEAVILY RELIANT ON
INSTABILITY FROM DIURNAL HEATING AS FORCING IN THE VICINITY OF THE
BOUNDARY REMAINS PALTRY. MODEST AMOUNTS OF INSTABILITY WILL GENERATE
PULSE-TYPE CONVECTION ALONG THE BOUNDARY AS IT SLIDES SOUTH TOWARDS
NORTHERN KENTUCKY BY SUNDAY EVENING. WILL MAINTAIN HIGHEST 30 POPS
ACROSS SOUTHERN COUNTIES WITH LOWER CHANCES ALONG THE I-70 CORRIDOR.
HIGH PRESSURE ACROSS THE GREAT LAKES AND N/NE FLOW WILL BRING DRIER
AIR SOUTH INTO NORTHERN FORECAST AREA BY AFTERNOON.
THE HIGH WILL SPREAD SOUTH SUNDAY NIGHT AS THE FRONT SHIFTS INTO
SOUTHERN KENTUCKY. MODEL GUIDANCE CONTINUES TO FAVOR THE DEVELOPMENT
OF NOCTURNAL CONVECTION POSSIBLY IN THE FORM OF AN MCS OVER THE
MISSOURI VALLEY SUNDAY EVENING...SPREADING SOUTHEAST INTO THE OHIO
VALLEY. OP GFS LOOKS TO BE AN OUTLIER IN TAKING SHORTWAVE ENERGY
MUCH FURTHER NORTH THAN ALL OF THE OTHER GUIDANCE. THE HIGH OVER THE
GREAT LAKES SHOULD BRING ENOUGH DRY AIR SOUTH INTO THE REGION TO
KEEP THE BULK OF THE CONVECTION TO THE SOUTHWEST OF THE FORECAST
AREA EARLY MONDAY. HAVE BUMPED UP CLOUD COVER A BIT OVER SOUTHERN
COUNTIES AND MAINTAINED JUST A LOW CHANCE FOR PRECIP OVER THE
SOUTHERN COUNTIES.
FAIR AMOUNT OF SUBSIDENCE AND DRIER AIR ALOFT BROUGHT INTO THE
REGION MONDAY AS THE HIGH SETTLES OVER THE FORECAST AREA. WHILE
CONVECTIVE CLOUD DEBRIS FROM ANY CONVECTION TO THE SOUTHWEST MAY
KEEP MORE CLOUDS INITIALLY...SHOULD SEE A GRADUAL TREND TOWARDS
DECREASING CLOUDS BY THE AFTERNOON WITH LOWER HUMIDITY LEVELS. WILL
KEEP CHANCE POPS OVER FAR SOUTHERN COUNTIES MONDAY AS THE SHORTWAVE
PASSES THROUGH THE LOWER OHIO VALLEY. DRY CONDITIONS EXPECTED ACROSS
CENTRAL INDIANA MONDAY NIGHT AS THE HIGH REMAINS ACROSS THE REGION.
TEMPS...THOUGHT MAVMOS GUIDANCE WAS A LITTLE WARM FOR SUNDAY IN
SOUTHERN COUNTIES...ESPECIALLY CONSIDERING CONVECTIVE POTENTIAL.
REGARDLESS...TEMPS SHOULD WARM INTO THE LOWER 90S WITH HEAT INDICES
NEAR 100 DEGREES OVER SOUTHERN COUNTIES. WENT NEAR MAVMOS GUIDANCE
FOR MONDAY. MOS LOOKED REASONABLE FOR LOWS SUNDAY/MONDAY NIGHTS AS
TEMPS FALL BACK INTO THE LOWER AND MIDDLE 60S WITH LOWER HUMIDITY
LEVELS.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
FRONTAL BOUNDARY WILL LIFT BACK NORTH ACROSS THE REGION TUESDAY IN
RESPONSE TO LOW PRESSURE EJECTING INTO THE MISSOURI VALLEY. THE LOW
WILL TRACK EAST/NORTHEAST AND BECOME ABSORBED BY A STRONGER LOW OVER
ONTARIO BY MIDWEEK. THIS WILL HELP TO DRAG THE FRONT BACK SOUTH AS A
COLD FRONT WEDNESDAY INTO THURSDAY. WITH EXTENDED MODEL GUIDANCE
CONTINUING TO SHOW A STRONGER SHORTWAVE ALOFT WITH THE FRONT...WILL
CARRY CHANCE POPS ACROSS THE FORECAST AREA EARLY WEDNESDAY INTO
THURSDAY.
MID LEVEL HEIGHTS WILL CONTINUE TO BUCKLE THROUGH LATE WEEK AS THE
UPPER RIDGE SHIFTS INTO THE SOUTHWEST U S. THIS WILL ENABLE THE
FRONT TO PRESS WELL TO THE SOUTH OF THE REGION BY FRIDAY...WITH A
RIDGE OF HIGH PRESSURE EXPANDING INTO NEW ENGLAND AND THE GREAT
LAKES. A PREDOMINANT E/NE FLOW WILL ALLOW FOR A DRIER AND MUCH LESS
HUMID AIRMASS TO ADVECT INTO THE REGION FROM THE NORTHEAST BEGINNING
THURSDAY AND CONTINUING INTO THE FIRST PART OF THE WEEKEND. HIGHS IN
THE UPPER 80S TO NEAR 90 DEGREES TUESDAY AND WEDNESDAY WILL FALL
BACK INTO THE LOWER AND MID 80S FOR LATE WEEK INTO THE WEEKEND.
&&
.AVIATION /DISCUSSION FOR THE 03/00Z TAFS/...
COLD FRONT NEAR A KSBN-KSPI LINE WILL MOVE SOUTHEAST ACROSS CENTRAL
INDIANA OVERNIGHT. CURRENTLY NUMEROUS THUNDERSTORMS WERE ACROSS
NORTHERN INDIANA AND SATELLITE AND RADAR LOOPS INDICATES
THUNDERSTORMS WILL PROBABLY DEVELOP OVER EAST CENTRAL TO NEAR KLAF
IN THE NEXT FEW HOURS AS CAPES NEAR 5000-6000 J/KG AND LIFTED INDEX
VALUES NEAR -10. WITH STORMS DEVELOPING WEST OF KLAF WILL MENTION
TEMPO THUNDERSTORMS KLAF FIRST TWO HOURS OF TAFS.
QUESTION IS HOW FAR STORMS WILL CONTINUE AS THEY PUSH SOUTHEAST
ACROSS REST OF THE REGION AS SOUNDINGS SHOW A STRONG MID LEVEL CAP.
RAPID REFRESH SHOWS VERY LITTLE ACTIVITY AFTER 05Z AND CONFIDENCE OF
THUNDER MUCH LESS THE REST OF OUR REGION. FOR NOW WILL MENTION A
FEW HOURS OF CB IN TAFS KIND AND KHUF 02Z-05Z AND NOTHING AT KBMG AS
CONFIDENCE EVEN LESS THERE.
AS WEAK FRONT SINKS ACROSS THE AREA...WEAK LOW LEVEL FORCING MAY
HELP DEVELOP FOG AND SOME STRATUS AS LOWER LAYERS QUITE MOIST. FOR
NOW WILL MENTION 3-5 MILES VISIBILITIES AND SCT025.
ON SUNDAY...GENERALLY VFR AS WEAK HIGH PRESSURE BUILDS INTO THE
GREAT LAKES. MODELS INDICATE ANOTHER ROUND OF THUNDERSTORMS POSSIBLE
OVER SOUTHERN SECTIONS...BUT AT TIME CHANCES ARE TOO LOW TO MENTION.
NO WIND ISSUES OUTSIDE OF POSSIBLE GUSTS IN THUNDERSTORMS THIS
EVENING AND POSSIBLY AGAIN SUNDAY AFTERNOON OVER SOUTHERN SECTIONS.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...RYAN
NEAR TERM...RYAN
SHORT TERM...RYAN
LONG TERM....RYAN
AVIATION...JH
Hazardous weather outlook, Jul 2, 2:54 PM EST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
354 PM EDT SAT JUL 2 2011
INZ021-028>031-035>049-051-052-031000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-
354 PM EDT SAT JUL 2 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER NORTHERN ILLINOIS AND
INDIANA LATE THIS AFTERNOON THEN MOVE INTO NORTHERN PORTIONS OF
CENTRAL INDIANA THIS EVENING. SOME OF THE STORMS COULD BE SEVERE
LATE THIS AFTERNOON AND EVENING WITH DAMAGING WINDS AND LARGE
HAIL POSSIBLE ALONG WITH DANGEROUS LIGHTNING AND TORRENTIAL
RAINFALL. TIMING FOR THE BEST CHANCE FOR STORMS WILL BE FROM 6 PM
THROUGH MIDNIGHT.
TEMPERATURES WILL REMAIN IN THE UPPER 80S AND LOWER 90S FOR THE
REST OF THIS AFTERNOON. COMBINED WITH HIGH HUMIDITY LEVELS...MAXIMUM
HEAT INDICES FROM THE UPPER 90S TO NEAR 105 DEGREES ARE LIKELY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THUNDERSTORMS ARE POSSIBLE SUNDAY AND SUNDAY EVENING AND AGAIN
TUESDAY NIGHT THROUGH THURSDAY. THE STORMS ARE NOT EXPECTED TO BE
SEVERE...BUT DANGEROUS LIGHTNING...GUSTY WINDS AND HEAVY RAIN ARE
POSSIBLE WITH ANY THUNDERSTORM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ053>057-060>065-067>072-031000-
OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
354 PM EDT SAT JUL 2 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND
TONIGHT AS A WEAK COLD FRONT DROPS SOUTHEAST ACROSS CENTRAL
INDIANA. THUNDERSTORMS WILL PRODUCE GUSTY WINDS ALONG WITH
DANGEROUS LIGHTNING AND TORRENTIAL RAINFALL. TIMING FOR THE BEST
CHANCE FOR STORMS WILL BE FROM 8 PM THROUGH 2 AM.
TEMPERATURES WILL REMAIN IN THE UPPER 80S AND LOWER 90S FOR THE
REST OF THIS AFTERNOON. COMBINED WITH HIGH HUMIDITY LEVELS...MAXIMUM
HEAT INDICES FROM THE UPPER 90S TO NEAR 105 DEGREES ARE LIKELY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THUNDERSTORMS ARE POSSIBLE SUNDAY AND SUNDAY NIGHT AND AGAIN EARLY
WEDNESDAY THROUGH THURSDAY. THERE COULD ALSO BE A FEW ISOLATED STORMS
ON THE FOURTH OF JULY SOUTH AND WEST OF BLOOMINGTON. THE STORMS
ARE NOT EXPECTED TO BE SEVERE...BUT DANGEROUS LIGHTNING...GUSTY
WINDS AND HEAVY RAIN ARE POSSIBLE WITH ANY THUNDERSTORM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
RYAN
In the hours before
Special weather statement, Jul 2, 2:45 PM EST, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
345 PM EDT SAT JUL 2 2011
INZ021-028>031-035>049-051>057-060>065-067>072-030900-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
345 PM EDT SAT JUL 2 2011
...DANGEROUS HEAT INDICES POSSIBLE THIS AFTERNOON...
TEMPERATURES WILL REMAIN IN THE UPPER 80S AND LOWER 90S FOR THE
REST OF THE AFTERNOON. THESE TEMPERATURES COMBINED WITH HIGH
HUMIDITY WILL RESULT IN HEAT INDICES FROM THE UPPER 90S TO NEAR 105
DEGREE THROUGH 7 PM EDT...ESPECIALLY ACROSS WESTERN SECTIONS OF
CENTRAL INDIANA. HEAT INDICES AT THIS LEVEL CAN BE DANGEROUS...
ESPECIALLY WITH PROLONGED OUTDOOR ACTIVITY.
HEAT INDICES ON SUNDAY AFTERNOON MAY APPROACH 100 DEGREES ACROSS
THE LOWER WABASH VALLEY AND SOUTHERN PORTIONS OF CENTRAL INDIANA
AS WELL.
HERE ARE A FEW SAFETY TIPS FOR HOT AND HUMID WEATHER.
REDUCE...ELIMINATE OR RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES
UNTIL A COOLER PORTION OF THE DAY. DRESS IN LOOSE FITTING LIGHT
COLORED CLOTHING. EAT LIGHTLY...AND DRINK PLENTY OF WATER AND
OTHER NON ALCOHOLIC...DECAFFEINATED FLUIDS. DO NOT LEAVE CHILDREN
OR PETS IN PARKED CARS FOR ANY LENGTH OF TIME...AS THESE CAN WARM
TO DEADLY LEVELS IN MINUTES. CHECK ON ELDERLY AND SICK FRIENDS...
RELATIVES...AND NEIGHBORS...ESPECIALLY THOSE WITHOUT AIR
CONDITIONING.
RYAN
Special weather statement, Jul 2, 6:11 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
711 PM EDT SAT JUL 2 2011
INZ028-030000-
WARREN-
711 PM EDT SAT JUL 2 2011
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN WARREN COUNTY UNTIL 800
PM EDT...
AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF HOOPESTON...OR 18 MILES
SOUTHWEST OF FOWLER...MOVING EAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
THIS STORM WILL BE NEAR...
TAB AROUND 720 PM EDT...
RAINSVILLE AROUND 740 PM EDT...
PINE VILLAGE AROUND 750 PM EDT...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4048 8753 4048 8752 4048 8710 4047 8709
4036 8710 4034 8714 4033 8719 4033 8753
TIME...MOT...LOC 2311Z 263DEG 20KT 4043 8754
JHEvent by event
11 thunderstorm wind, 4 flash flood, 2 flood, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Warren
- When
- July 2, 7:45 PM EST
- Where
- Warren County, 2.19 mi WNW of Independence
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 40.337, -87.171
Trees were reported down in the town of Independence due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Carroll
- When
- July 2, 8:00 PM EST
- Where
- Carroll County, 1.48 mi NNE of Rockfield
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Department of Highways
- Coordinates
- 40.670, -86.560
Several trees were reported down near Borrows and Lockport due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Tippecanoe
- When
- July 2, 8:00 PM EST
- Where
- Tippecanoe County, 0.43 mi E of Americus
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Department of Highways
- Coordinates
- 40.531, -86.742
Trees were reported down northeast of Americus and also in the Westpoint area due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Warren
- When
- July 2, 8:00 PM EST
- Where
- Warren County, 1.74 mi SE of Winthrop
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Department of Highways
- Coordinates
- 40.350, -87.210
Numerous trees were reported down in and near the Independence area due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Fountain
- When
- July 2, 8:27 PM EST
- Where
- Fountain County, 1.69 mi WSW of Riverside
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Department of Highways
- Coordinates
- 40.317, -87.198
Trees were downed at County Road 1400 North and 1300 North due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Carroll
- When
- July 2, 8:30 PM EST
- Where
- Carroll County, 1.74 mi SW of North Delphi
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 40.560, -86.700
Trees were downed in this location due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Fountain
- When
- July 2, 8:30 PM EST
- Where
- Fountain County, 2.15 mi ESE of Rob Roy
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Department of Highways
- Coordinates
- 40.244, -87.210
Eight trees were downed along County Road 800 North due to damaging thunderstorm wind gusts.
Hail, Tippecanoe
- When
- July 2, 8:44 PM EST to 8:46 PM EST
- Where
- Tippecanoe County, 0.55 mi WSW of Americus
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 40.526, -86.759
Thunderstorm Wind, Tippecanoe
- When
- July 2, 9:00 PM EST
- Where
- Tippecanoe County, 2.1 mi E of Lafayette Aretz Arpt
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.470, -86.790
Trees were downed in the Buck Creek area due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Clinton
- When
- July 2, 9:01 PM EST
- Where
- Clinton County, 0.41 mi SE of Sedalia
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 40.416, -86.515
Tree limbs were downed in Sedalia due to damaging thunderstorm wind gusts.
Flood, Clinton
- When
- July 2, 9:28 PM EST to July 3, 12:00 AM EST
- Where
- Clinton County, 1.1 mi SW of Michigantown to 0.94 mi WSW of Michigantown
- Cause
- Heavy Rain
- Property damage
- $500
- Crop damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 40.318, -86.394
Water was reported over State Road 29 between County Roads 200 and 300 North due to thunderstorm heavy rainfall.
Flash Flood, Tippecanoe
- When
- July 2, 9:35 PM EST to July 3, 12:00 AM EST
- Where
- Tippecanoe County, 0.74 mi E of Americus to 0.87 mi N of Colburn
- Cause
- Heavy Rain
- Property damage
- $20,000
- Crop damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 40.532, -86.736
Several culverts along County Road 800 North were washed out by 5.5 inches of rainfall.
Flash Flood, Carroll
- When
- July 2, 9:45 PM EST to July 3, 12:00 AM EST
- Where
- Carroll County, 0.88 mi WNW of North Delphi to 0.5 mi WSW of Pittsburg
- Cause
- Heavy Rain
- Property damage
- $20,000
- Crop damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 40.587, -86.694
Several culverts were washed out on County Roads between Delphi and the Tippecanoe River due to over 5 inches of thunderstorm rainfall.
Flash Flood, Fountain
- When
- July 2, 9:45 PM EST to July 3, 12:00 AM EST
- Where
- Fountain County, 2.76 mi S of Riverside to 2.23 mi SSE of Riverside
- Cause
- Heavy Rain
- Property damage
- $20,000
- Crop damage
- $3,000
- Reported by
- Department of Highways
- Coordinates
- 40.290, -87.170
Portions of Bethel Road were washed out, east of Attcia, due to thunderstorm rainfall.
Flash Flood, Warren
- When
- July 2, 9:45 PM EST to July 3, 3:00 AM EST
- Where
- Warren County, 1.08 mi SSE of Winthrop to 1.97 mi SSE of Winthrop
- Cause
- Heavy Rain
- Property damage
- $20,000
- Crop damage
- $3,000
- Reported by
- Department of Highways
- Coordinates
- 40.356, -87.220
Several culverts were washed out on county roads due to heavy thunderstorm rainfall.
Flood, Tippecanoe
- When
- July 2, 10:00 PM EST to July 3, 1:00 AM EST
- Where
- Tippecanoe County, 0.97 mi N of Lafayette Aretz Arpt to 1.52 mi NNE of Lafayette Aretz Arpt
- Cause
- Heavy Rain
- Property damage
- $500
- Crop damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 40.484, -86.831
Water was over parts of State Roads 43 and 25 due to heavy thunderstorm rainfall.
Thunderstorm Wind, Boone
- When
- July 2, 10:10 PM EST
- Where
- Boone County, 1.1 mi SE of Max
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 40.010, -86.564
Trees and power lines were downed near the intersection of County Roads 200 South and 500 West due to damaging thunderstorm wind gusts.
Thunderstorm Wind, Knox
- When
- July 3, 3:00 AM EST
- Where
- Knox County, 1.08 mi W of Fritchton
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- COOP Observer
- Coordinates
- 38.680, -87.440
Several tree limbs were downed and a trampoline was wrapped around a tree and fence. This damage was likely from winds near 45 to 50 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Michigan, July 2, 2011$134,000 · 2 in hail · 74 events
- Tornado and Hail in Kansas, July 2, 20112 injured · $108,000 · EF0 · 13 events
- Hail in Wyoming, July 2, 2011$250,000 · 1.75 in hail · 3 events
- Damaging Winds in Arizona, July 2, 20111 injured · $128,000 · 50 kt wind · 2 events
- Flooding and Hail in Missouri, July 2 to 4, 2011$37,000 · 1.75 in hail · 31 events
- Flash Flood and Hail in Kansas, July 2, 2011$62,000 · 76 kt wind · 18 events
- Flash Flooding and Hail in Illinois, July 2 to 3, 2011$55,000 · 52 kt wind · 11 events
- Damaging Winds in Georgia, July 2, 2011$44,000 · 50 kt wind · 3 events
- Damaging Winds in Texas, July 2, 2011$30,000 · 56 kt wind · 4 events
- Tornadoes and Flash Flooding in Wyoming, July 2, 2011EF0 · 18 events
- Flash Flood and Hail in Indiana, July 2 to 3, 20112 in hail · 16 events
- Hail and Damaging Winds in Alabama, July 2, 2011$17,000 · 1 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 337420, 337688, 338169, 338171, 338255, 338172, 338253, 338263, 338279, 338281, 338570, 338582, 338598, 338605, 338615, 338638, 338291, 338307.